side effects of dessicated thyroid extract and DHEA
Hello. I started taking DHEA and dessicated thyroid extract a week ago. I've woken every night since then between 3 - 4 am, and stayed awake for hours. Has anyone else had insomnia as a side-effect of either (or both) DHEA/thyroid extract, and if so, has this resolved itself or persisted?
Thanks for your help.
You would need to give a lot more information. Like what did you start taking DHEA and dissected thyroid extract for? What are your TSH, Free T3 & Free T4 numbers? If you don't have a dx of hypothyroidism, you would definately have issues sleeping while taking these "remedies"...
I don't think DHEA is good if you are hyper. (I don't know what disorder you have.) I had an article on it but can't find it. I felt very pumped up, restless, and had difficulty sleeping when I took it.
I was given a diagnosis of hypothyroidism and adrenal fatigue, though the blood tests put me in the normal range (apart from the AM cortisol) - AM cortisol 828 nmol/L; FT3 3.3; FT4 13; RT3 445. She didn't order TSH. I've been taking the HC for a month and the DHEA and dessicated thyroid extract for a week (30mg). My symptoms have improved since then, apart from the dreadful insomnia and hand tremors which started yesterday.
I'm not sure how a doc can dx hypothyroidism without a TSH test. Did this doc also have a chrystal ball? Free T4 seems high to me, but I don't have your labs reference range. I don't know what "disected thyroid extract" is. Is this an herbal remedy? Or an Armour-like product? If your doc did in fact dx hypothyroidism, how come they did not script something more on the "normal" side? If it were me, I'd be seeking a second opinion.
There are many better ways to test for Hypothyroid than TSH. I'd asy your Doc is on the right track. The first Doc I saw said my thyroid was fine though I always felt colder than others, the outer haldf of my eyebrows dissapeared and I had severe fatigue, skin problems and brain fog. I'm one of many people who have TSH within range but still had severe Hypothyroid symptoms before taking Dessicated Thyroid extract. My doc was clear about taking the Thyroid extract first thing in the morning, because it can have a stimulant effect. NEVER take thyroid extract before bed unless you want to wake up at 3am!
If you are taking it the AM then see the doc who prescribed it she will have your history and be able to work out why you're waking up at 3 -4 am. Remember when you are sorting out your hormones it can take a while to get the ideal balance for you. Be patient Best wishes.
DHEA has different effect on people, Can raise or lower anziety. Its not all its worked up to be. There are different supps that can do whatever you want the DHEA to do. Complimentary forum can help you there.
DHEA can have steroid effects. Can increase aggression etc. I think can also lead to racing heartbeat etc. What little I've read on this recommends taking no more than about 5 mgs per day. And even that they said you should skip a day here and there even with that small of a dose.
DHEA you often see in dosages much larger than 5 mg in fact I think most common is 20 or 25 Mg. Which is 4 or 5 times the dosage that in reading that I've done recommends. They are often advertised in body building or muscle magazines. And as similar to steroid will likely produce muscles. But also has some nasty side effects.
I would be careful about using DHEA. You can have your levels tested and maybe work with a Dr to determine the best course of action.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.